- 16 Jun 2010 by rhodeislandchic
- 11 January 2012
- suboxone, opiate dependence
Hi everyone. I have been on suboxone for a year and it has worked wonderfully for me but i know that i am at a point in my life where i no longer want to rely on a pill everyday. I originally went on it for a bad Oxycontin addiction(5 80mg tabs a day), (first was on methadone for 10 months) and i cant say that I'm cured of my addiction, but I'm pretty sure that if I get off the subs ill stay clean off drugs. I weaned myself down to 2 to 4 mg a day of Suboxone and have been on that dose for about 4 months. I'm just wondering what to expect of the withdrawal and how long the really bad part (goosebumps, sweating, aching,) will last. I keep trying to not take the subs and start the detox process but my anxiety gets the best of me so i end up taking it. Also, I called a rehab place and I have the option of doing a 6 day inpatient but they use methadone and that seems kinda pointless to get of suboxone. Any input anybody has on this would be appreciated. Ive been addicted to opiates for 7 years and used everyday(suboxone and methadone the last 2 years) and i'm just kinda nervous and scared and don't know what to expect the upcoming days, weeks and months. All your stories will be appreciated. Thanks Everyone
My first official detox day is going to be Monday whether i check in to an inpatient clinic or do it at home
Added 16 Jun 2010:
Success stories would be especially appreciated because everything i find doesnt seem too promising.
I've been on methadone for 7 years (prescribed), and just switched to subs. I'm hoping to wean down and be free soon. I'm sure there will be some discomfort at some point but it's not supposed ot be as bad as meth, or no one would pay that much just to switch to something else. My recommendation is to find a doctor or treatment center that you trust and really click with. My doctor got me from heroin to methaodne to subs with a real minimum of strife and I love him and my clinic for it. There's a lot of non-helpful help out there though so be careful. You're so low now, you're almost there! Good luck!
I understand. I too am trying to taper down. I will tell you this though, I HAVE read positive stories out there, where people said it was no where near thier drug of choice and tolerable. Here is a good thing... you have been on 4mgs for a month! That's good. I have been on sub for five years and went from 16mgs to 4mgs by dropping 2mgs every 3 days. I made it to 4mgs easy but when I tried to go under to 3mgs I did feel w/d's. TOLERABLE w/d's but sucky all the same. I also probably dropped too fast because of the long half life of this drug. You have been on 4mgs for a month so your body should be acclimated to that doseage. Try dropping to 3mgs for 4 days or even a week then lower and lower as low as you can go. If you can get any comfort meds from your dr for when you jump... even better. You can do it!
It's been quite a while since your posting I was just wondering how you are doing?
Get an anti anxiety med from your doc and be prepared for a good 3 weeks of w/d the worst being unbearable anxiety and insomnia, but i did it, so can you. Good luck and God Bless
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Oct 2010 • 5 answers
Posted 7 Dec 2010 • 5 answers
Posted 19 Apr 2011 • 4 answers
Posted 15 Jun 2011 • 1 answer
Posted 13 Dec 2011 • 3 answers